Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 210, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 22, 2018, 8:48 AM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 8:48 AM CDT (13:48 UTC)
- Expired
- Jun 22, 2018, 9:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 161 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:50 AM CDT | TSTM WND DMG | 5 Ene Tutwiler, MS | TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS54 KMEG 221348
SVRMEG
MSC135-161-221430-
/O.NEW.KMEG.SV.W.0210.180622T1348Z-180622T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
848 AM CDT FRI JUN 22 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southwestern Yalobusha County in northwestern Mississippi...
Tallahatchie County in northwestern Mississippi...
* Until 930 AM CDT.
* At 848 AM CDT, a severe thunderstorm was located near Webb, or 13
miles west of Charleston, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Charleston, Tutwiler, Coffeeville, Webb, Sumner, Paynes, Scobey,
Glendora, Bryant, Distall, Swan Lake, Cascilla, Mikoma, Tippo,
Stover, Tillatoba, Leverett, Waverly, Whitehead and Brazil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3376 9021 3378 9018 3381 9018 3381 9031
3387 9045 3398 9045 3407 9034 3398 8969
3387 8967 3387 8977 3390 8977 3390 8992
3382 8993 3382 8998 3381 8998 3381 9013
3373 9014
TIME...MOT...LOC 1348Z 301DEG 48KT 3396 9028
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
777
WWUS54 KMEG 221406
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
906 AM CDT FRI JUN 22 2018
MSC135-161-221430-
/O.CON.KMEG.SV.W.0210.000000T0000Z-180622T1430Z/
Yalobusha MS-Tallahatchie MS-
906 AM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHWESTERN YALOBUSHA AND EAST CENTRAL TALLAHATCHIE COUNTIES...
At 906 AM CDT, a severe thunderstorm was located over Paynes, or 7
miles south of Charleston, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Charleston, Coffeeville, Paynes, Scobey, Bryant, Leverett, Cascilla,
Tippo, Effie, Tillatoba and Rosebloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9026 3403 9013 3398 8969 3387 8967
3387 8977 3390 8977 3390 8992 3382 8993
3382 8998 3381 8998 3386 9011
TIME...MOT...LOC 1406Z 294DEG 42KT 3390 9006
HAIL...1.00IN
WIND...60MPH
$$337
WWUS54 KMEG 221420
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
920 AM CDT FRI JUN 22 2018
MSC135-161-221430-
/O.EXP.KMEG.SV.W.0210.000000T0000Z-180622T1430Z/
Yalobusha MS-Tallahatchie MS-
920 AM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YALOBUSHA AND
EAST CENTRAL TALLAHATCHIE COUNTIES WILL EXPIRE AT 930 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3393 9026 3403 9013 3398 8969 3387 8967
3387 8977 3390 8977 3390 8992 3382 8993
3382 8998 3381 8998 3386 9011
TIME...MOT...LOC 1420Z 301DEG 48KT 3381 8988
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:00 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 22, 6:00 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Memphis TN 600 AM CDT Fri Jun 22 2018 .DISCUSSION... /issued 453 AM CDT Fri Jun 22 2018/ An unusually deep upper low for late June was evident on GOES East water vapor imagery near St. Louis. This feature will lift east into central Indiana by early evening. Latest short range convection-allowing models depict additional thunderstorms developing later this morning over north MS, with return flow and surface heating destabilizing the boundary layer that was modified by storms late Thursday evening. Storms will remain more limited over the remainder of the Midsouth, given weak instability and shallow lapse rates north of the midlevel dry slot. Fast zonal flow aloft will prevail behind the departed upper low tonight. Storms will likely form over the southern high plains this afternoon, eventually forming an MCS that will track from OK into AR overnight. The MCS will likely weaken by the time it reaches eastern AR toward sunrise Saturday, as it encounters a diurnally- weakening low level jet. Additional storms will be possible over the Midsouth later in the day Saturday, rooted in the boundary layer and perhaps focused along old outflow boundaries. Upper level heights gradually build through the day on Sunday, portending upper ridge amplification on Monday. There will one last shot of nocturnal storms over northwest TN Sunday night, before the upper ridge builds firmly in on Monday and Tuesday. Rain chances under the upper ridge will not completely disappear, as afternoon heat and humidity provide the opportunity to break the convective capping layer aloft. Most areas away from the TN River valley will see rain chances less than 15 percent, below mentionable levels in most cases. Where storms do manage to form, weak shear should limit organization and persistence beyond the afternoon hours. The aforementioned heat and humidity will likely drive heat indices near advisory levels over the MS River delta by Tuesday. Rain chances may edge up a bit by midweek, as the upper ridge axis lifts east and an upper trof axis moves into the middle MS River valley. PWB && .AVIATION... 12Z TAF Set LIFR CIGS are skirting KTUP this morning. CIGS should gradually lift as a new round of convection that has developed along an old outflow boundary across Southern Arkansas will push east towards KTUP by 14-15Z. Expect scattered convection to be near KTUP for the remainder of the day. Thus have a mention VCTS wording between 14-01Z. Elsewhere, can't rule out an isolated SHRA/TSRA from popping up, but not enough to mention in the TAFS. VFR conditions are expected. SW winds will increase to around 11-12 KTS with higher gusts through 01Z. Speeds will diminish during the overnight hours. Another round of convection may be pushing into Eastern Arkansas between 9-15Z Saturday based on several of the CAM models. For now have left mention of vicinity wording out of TAFS until there is some better timing agreement. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 22, 3:24 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 324 AM CDT Fri Jun 22 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 324 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk of severe thunderstorms south of a Clarksdale to Oxford to Corinth Mississippi line through this afternoon. There is a Marginal Risk of severe thunderstorms to north of the Slight Risk area, along and south of Interstate 40. Damaging winds and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Marginal Risk of severe thunderstorms over most of the Midsouth on Saturday. Damaging winds and locally heavy rainfall will be possible. Heat indices will likely exceed 100 degrees next week and may exceed 105 degrees over the Mississippi River delta. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over north Mississippi through this afternoon. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:27 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 63 min |
| Jun 21, 7:41 PM CDT | Special Weather Statement | MEG | Marshall | 49 min |
| Jun 21, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 35 min |
| Jun 21, 8:26 PM CDT | Special Weather Statement | MEG | Tippah | 34 min |
| Jun 21, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah, Union | 23 min |
| Jun 21, 8:49 PM CDT | Special Weather Statement | MEG | Prentiss | 26 min |
| Jun 21, 9:00 PM CDT | Special Weather Statement | MEG | Prentiss, Union | 45 min |
| Jun 21, 9:26 PM CDT | Special Weather Statement | MEG | Itawamba | 49 min |
| Jun 21, 9:53 PM CDT | Special Weather Statement | MEG | Union | 52 min |
| Jun 21, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 41 min |
| Jun 21, 10:23 PM CDT | Special Weather Statement | MEG | Lee | 37 min |
| Jun 21, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 29 min |
| Jun 21, 10:45 PM CDT | Special Weather Statement | MEG | Lafayette | 30 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 34 min |
| Jun 21, 11:11 PM CDT | Special Weather Statement | MEG | Pontotoc | 34 min |
| Jun 21, 11:15 PM CDT | Special Weather Statement | MEG | Lafayette | 45 min |
| Jun 21, 11:26 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee | 49 min |
| Jun 21, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 60 min |
| Jun 21, 11:54 PM CDT | Special Weather Statement | MEG | Calhoun | 66 min |
| Jun 22, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 45 min |
| Jun 22, 12:04 AM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 41 min |
| Jun 22, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 47 min |
| Jun 22, 12:39 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe, Yalobusha | 66 min |
| Jun 22, 7:46 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 29 min |
| Jun 22, 10:16 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.